What causes nausea, sleeplessness, cramps, bloating and tender breasts while on combination birth controls?
I am currently on the combination pill and had sex multiple times a day, every day, with a secondary form or protection (a condom) from 12/29/17 through 1/4/18 (a 6 day period). Twice during this 6 day period, the condom broke, and while my partner did not ejaculate inside me we did not realize it immediately both times.
During this period there was one day where I took one of my pills several hours late, and after this period while on my sugar pills, forgot to take one of the pills but took it the next day as soon as I realized.
I had my normal period following this from 1/9/18 through 1/13/18. However since then, I was supposed to have a period starting 2/6 but it never came. Prior to that, I had been experiencing some slight pink spotting only visible when wiped.
4 weeks post the last date of intercourse I had a blood pregnancy test and the results came back negative, and home pregnancy tests have all been negative up to yesterday morning 2/15.
I have been experiencing for the past week or so increase in discharge, and my nipples have appeared to be darker. And as of last night I woke up around 1AM feeling very nauseous but was able to go back to sleep and this morning still felt nauseous but have been able to eat food. As of this afternoon I am experiencing gas cramps, bloating, and my breasts have started to ache slightly. I also have had a slightly odd taste in my mouth and have been tired, though not to the point I felt I had to take a nap or have been sleeping more than usual.
What are the chances that I could be pregnant?
Chances of pregnancy are almost nil. Feedback to treat your symptoms.
First of all, please do not panic.
As you have been on oral contraceptive pills and have also used Condom for protection, and you also have got your menstrual period on January 9th, your delay in taking the pills has not caused you any harm and you were not pregnant.
Secondly, in the current cycle, you were expecting your periods to start on February 6th, but you haven't got the one.
As per your history, urine and blood pregnancy tests are also negative.
But you are getting the symptoms suggestive of pregnancy.
I would like to know a few more details from your side:
Were you taking the birth control pills regularly in this cycle also?
Have you ever experienced such symptoms before this?
Since how long are you using birth control pills?
As your test results are negative for pregnancy, you are most likely not pregnant.
But please let me know these details in the first place to conclude about your symptoms and suggest you the next step of action for the same.
Hope I have answered your query. Let me know if I can assist you further.
I have never experienced such symptoms before this.
I have been using birth control pills for almost 1 year now.
Very worried as I have read that lots of woman produce too low levels to be registered or no HCG at all until later on. And as my breasts have remained sensitive, my nipples appear darker, and I’m having more discharge then normal, the metallic taste in my mouth, I’m thinking that pregnancy is the only outcome for all these symptoms occuring at once.
Repeat HCG after 7 days. Symptoms can be PMS.
As you have taken the birth control pills regularly in the concerned cycle, chances of getting pregnant are almost nil.
But your delay in getting the periods and symptoms suggestive of early pregnancy need to be taken into consideration.
As your blood and urine pregnancy tests are negative, this clearly rules out pregnancy.
If there is still any doubt, please wait for a week and still your periods do not occur then please get blood beta HCG test done again.
In case of negative pregnancy test and absent periods, I will suggest you wait for the onset of menses.
Till then please use barrier contraceptive method like Condom.
Once you resume your periods you can restart your birth control pills.
In case of a negative pregnancy test, your symptoms can be considered as PMS- premenstrual syndrome.
For this, I will suggest you opt for a healthy diet and regular exercise.
Also, start on Folic acid, long-acting form of vitamin B 6, vitamin B 12, Vitamin E and Evening Primrose oil supplements regularly for at least 3 months.
Even if you are pregnant, as per your repeat tests; you can opt for termination of pregnancy with abortion pills under medical supervision safely till 9 weeks of pregnancy.
Hope I have answered your query.
Dr Purushottam Neurgaonkar, OBGYN
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- Sleeplessness causes
- What is causing depression sleeplessness and weakness
- Mucinex cause sleeplessness
- What is the cure for the muscle pains causing sleeplessness
- What causes sleeplessness in a 5 year old
- Does chemotherapy cause sleeplessness
- Will avil tablet cause sleeplessness
- Does buscopan cause sleeplessness
- What vaccinations can cause sleeplessness
- What can cause sleeplessness
- What does my follicular study report indicate?
- What is the ideal time frame for taking emergency contraceptive pills?
- Is Meprate safe while planning for pregnancy?
- What causes throbbing abdominal pain after tampon insertion?
- Can Levonelle cause nausea, dizziness and abdominal pain?
- What is the possible weight of a 9 cm ovarian tumour?
- What does this thyroid test report indicate?
- What is Lupride injection prescribed for?
- What causes vaginal bleeding during ovulation?
- Suggest treatment for abdominal pain and irregular menstruation